MAUDE Adverse Event Report: ALLEN MEDICAL SYSTEMS ALLEN LIFT ASSIST BEACH CHAIR; SUPPORT, PATIENT POSITION

ALLEN MEDICAL SYSTEMS ALLEN LIFT ASSIST BEACH CHAIR; SUPPORT, PATIENT POSITION
Model Number A-91501
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The beach chair shoulder positioner is designed to position and support the patient¿s head and torso in a variety of surgical procedures included, but not limited to orthopedic surgeries like, rotator cuff, total shoulder, reverse total shoulder, slap repair and other shoulder surgery.These devices are intended to be used by healthcare professionals within the operating room setting.Do not exceed 500 lbs.(226 kg) patient weight.The device instructions for use (ifu) outline the following warnings: (1) do not use if product shows visible damage.(2) to prevent patient and/or user injury and /or equipment damage, examine the device and surgical table side rails for potential damage or wear prior to use.Do not use the device if damage is visible if parts are missing or if it does not function as expected.Per hillrom engineering, the ¿strut not holding¿ is considered a hydraulic component break.This is a common event as users carry the device by the gas spring, which is advised against.The failure mode can either be a slow leak or quick, where the gas spring become locked, and the device can no longer be used.The customer biomed confirmed the device was pulled from use and is pending repair.Follow-up attempts were made with the customer surgical manager; however, they have not provided any further details on approximate time of delay, if the patient was under anesthesia, and if there was any unintended movement of the patient from the malfunction.There was no injury alleged from the event, however the customer did confirm a surgery delay.Additional information on the approximate time of that delay, if the patient was under anesthesia, and if there was any unintended movement of the patient from the malfunction are still pending.A delay of surgery due to a defective product or other malfunction of the device where the patient remains stable with no adverse consequences may be reportable as a malfunction.Prolonged or delayed surgery can be problematic for patients with certain comorbidities and could lead to a potential serious injury.Hillrom is cautiously reporting this event due to the reported delay and potential for serious injury as a result of delay if the reported failure of strut/hydraulic component breaks during a surgical procedure, were to recur.Any relevant additional information that becomes available to us will be submitted in a supplemental report.
 
Event or Problem Description
It was reported the strut component of a beach chair device was not holding during use resulting in a procedure delay for patient transfer to another device.No alleged injury, occurred.This event was captured under hillrom complaint ref # (b)(4).
 
Event or Problem Description
It was reported the strut component of a beach chair device was not holding during use resulting in a procedure delay for patient transfer to another device.No alleged injury, occurred.This event was captured under hillrom complaint ref #(b)(4).
 
Additional Manufacturer Narrative
The beach chair shoulder positioner is designed to position and support the patient¿s head and torso in a variety of surgical procedures included, but not limited to orthopedic surgeries like, rotator cuff, total shoulder, reverse total shoulder, slap repair and other shoulder surgery.These devices are intended to be used by healthcare professionals within the operating room setting.Do not exceed 500 lbs.(226 kg) patient weight.The device instructions for use (ifu) outline the following warnings: do not use if product shows visible damage.To prevent patient and/or user injury and /or equipment damage, examine the device and surgical table side rails for potential damage or wear prior to use.Do not use the device if damage is visible if parts are missing or if it does not function as expected.The device was returned for repair in a dismantled state.The hrc technician reassembled the device and determined that the hydraulic gas cylinder was bent.There has been no additional information received from the customer regarding the reported delay in surgery as a result of this event and based on the repair findings no additional actions are required.

Brand Name
ALLEN LIFT ASSIST BEACH CHAIR
Common Device Name
SUPPORT, PATIENT POSITION
Manufacturer (Section D)
ALLEN MEDICAL SYSTEMS
100 discovery way
acton MA 01720
Manufacturer Contact
keighley crosthwaite
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key15175813
Report Number3010216206-2022-00004
Device Sequence Number5021957
Product Code CCX
UDI-Device Identifier00615521004125
UDI-Public615521004125
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberA-91501
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2022
Supplement Date Received by Manufacturer07/07/2022
Initial Report FDA Received Date08/05/2022
Supplement Report FDA Received Date09/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown